Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 65, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 11, 2009, 5:11 AM EDT for 5 counties in Florida. It took effect at May 11, 2009, 1:00 PM EDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2009, 5:11 AM EDT (09:11 UTC)
- In effect from
- May 11, 2009, 1:00 PM EDT
- Expired
- May 11, 2009, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:00 PM EDT | HAIL 0.5 | 7 Sse Lake Kissimmee, FL | MEDIA RELAYED REPORT OF DIME SIZED HAIL EAST OF LAKE WALES ALONG HIGHWAY 60. TIME AND LOCATION ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 110911 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 511 AM EDT MON MAY 11 2009 ...RED FLAG WARNING FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON AND EVENING... .HIGH PRESSURE WILL REMAIN OVER THE REGION TODAY. DRY AIR WILL MIX DOWN FROM ABOVE THE SURFACE DURING THE AFTERNOON RESULTING IN CRITICAL RELATIVE HUMIDITIES. FLZ039-042-043-048-049-051-052-055>057-060>062-065-120000- /O.NEW.KTBW.FW.W.0065.090511T1700Z-090512T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 511 AM EDT MON MAY 11 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE RED FLAG WARNING IS FOR AREAS PRIMARILY AWAY FROM TAMPA BAY AND THE GULF COAST. SEVERAL HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT ARE EXPECTED THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 2:56 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 11, 2:56 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
256 AM EDT MON MAY 11 2009
.SHORT TERM (TODAY-WEDNESDAY)...HIGH PRESSURE CONTINUES TO RIDGE
ACROSS THE FL PENINSULA THIS MORNING WITH A STALLED BOUNDARY DRAPED
ACROSS SOUTH-CENTRAL MS/AL/GA. THE RIDGE AXIS ACROSS THE AREA WILL
SETTLE SOUTH TODAY AND TONIGHT TO ACROSS SOUTHERN FL AS THE BOUNDARY
TO THE NORTH SETTLES INTO NORTHERN FL AND GRADUALLY DISSIPATES
THROUGH TUESDAY. HIGH PRESSURE FROM THE NEW ENGLAND REGION WILL THEN
RIDGE DOWN OVER THE STATE WEDNESDAY. HAVE GONE ABOVE GUIDANCE WITH
AFTERNOON HIGHS TODAY AS THEY HAVE BEEN TOO LOW THE PAST COUPLE OF
DAYS AND EXPECT MORE OF THE SAME THIS AFTERNOON. HIGHS SHOULD REACH
INTO THE LOWER TO MID 90S MOST LOCATIONS EXCEPT ALONG THE IMMEDIATE
COAST. HAVE ALSO GONE BELOW GUIDANCE FOR AFTERNOON DEW POINTS TODAY
AS DRIER AIR WILL MIX DOWN. WITH MORE MOISTURE SETTLING INTO THE
AREA WITH THE BOUNDARY FOR TUESDAY AND DISSIPATING THROUGH
WEDNESDAY...TEMPS SHOULD NOT BE QUITE AS WARM WITH UPPER 80S COASTAL
TO LOWER-MID 90S INLAND EACH AFTERNOON. LOWS WILL CONTINUE GENERALLY
IN THE MID 60S TO LOWER 70S ACROSS THE AREA EACH NIGHT. AM ALSO
EXPECTING 20-30 PERCENT RAIN CHANCES TUESDAY AND WEDNESDAY AFTERNOON
AND EARLY EVENING TUESDAY NIGHT AS THE WARM MOIST AIR GETS LIFTED BY
SEA BREEZE COLLISIONS.
.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...A LARGE AREA OF HIGH
PRESSURE OFF THE NEW ENGLAND AND MID-ATLANTIC COAST WEDNESDAY NIGHT
SLIDES SLOWLY SOUTH...REACHING 30 DEGREES NORTH LATITUDE WITH A
RIDGE EXTENDING BACK TOWARD THE SOUTHEASTERN STATES BY FRIDAY. THIS
RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE THROUGH SUNDAY...BUT WE
ARE FINALLY SEEING SOME IMPORTANT CHANGES IN THE MODELS JUST BEYOND
THIS FORECAST PERIOD. THERE IS A HINT THAT A FRONTAL BOUNDARY WILL
MOVE INTO THE REGION NEXT WEEK WITH AN UPPER-LEVEL TROUGH IN PLACE
OVER THE EAST. IF THIS VERIFIES...WE COULD FINALLY BE LOOKING AT
SOME MUCH NEEDED RAINS. KEEP YOUR FINGERS CROSSED.
IN THE MEAN TIME...I DONT SEE ANYTHING TO PRODUCE WIDESPREAD RAINS
THROUGH SUNDAY. ENSEMBLE GUIDANCE POPS HAVE BEEN BETWEEN 15 AND 25
PERCENT FOR THE MOST PART...WITH SOME 30 POPS TO THE NORTH. LATEST
00Z GUIDANCE IS JUST SLIGHTLY HIGHER. THE AFTERNOON SHOWERS AND
STORMS WILL BE FOUND MAINLY ALONG THE SEA BREEZE BOUNDARIES...WHICH
THANKS TO THE STRONGER EASTERLY FLOW SOUTH OF THE BUILDING RIDGE OF
HIGH PRESSURE...WILL BE PINNED CLOSER TO THE GULF COAST. BEST
MOISTURE APPEARS TO BE IN PLACE ON THURSDAY...SO HAVE ADDED AN AREA
OF SCATTERED AFTERNOON STORMS CLOSE TO THE COAST WITH A 30 PERCENT
CHANCE THERE. OTHERWISE...JUST ISOLATED STORMS WITH A 20 PERCENT
CHANCE OF RAIN EACH AFTERNOON.
&&
.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS.
&&
.MARINE...WINDS AND SEAS WILL REMAIN LIGHT UNDER HIGH PRESSURE WITH
A PREDOMINANT EASTERLY DIRECTION...BUT WILL HAVE A SEA BREEZE
DEVELOP NEAR THE COAST EACH AFTERNOON.
&&
.FIRE WEATHER...HAVE ISSUED A RED FLAG WARNING FOR ALL COUNTIES
EXCEPT PINELLAS AND ALONG THE COAST AS EXPECT TO SEE ANOTHER
AFTERNOON OF 4-6 HOURS OF CRITICAL HUMIDITIES. MOISTURE SHOULD
INCREASE FOR TUESDAY AFTERNOON AS THE BOUNDARY SETTLES INTO THE
AREA AND ATTM DO NOT EXPECT CRITICAL HUMIDITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 91 72 90 72 / 10 10 20 20
FMY 94 70 92 69 / 10 10 20 20
GIF 96 70 92 70 / 10 10 20 20
SRQ 90 70 89 69 / 10 10 20 20
BKV 93 63 90 65 / 10 10 20 20
SPG 89 72 88 73 / 10 10 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...63/JILLSONHazardous weather outlook, May 11, 4:58 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 458 AM EDT MON MAY 11 2009 FLZ039-042-043-048>052-055>057-060>062-065-111400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 458 AM EDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... VERY WARM TEMPERATURES AND DRY AIR WILL COMBINE TO PRODUCE SEVERAL HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT OVER MUCH OF THE AREA THIS AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A WEAK FRONTAL BOUNDARY SETTLES INTO NORTHERN FLORIDA AND COMBINES WITH AFTERNOON HEATING AND THE SEA BREEZE. ISOLATED STORMS WILL THEN BE POSSIBLE EACH AFTERNOON ALONG THE SEA BREEZE BOUNDARY. THUNDERSTORMS WILL BRING BRIEF PERIODS OF HEAVY RAIN...DEADLY LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:49 PM EDT | Special Weather Statement | TBW | Highlands | 26 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.